advertisement
Reply
 
Thread Tools Display Modes
Old 08-05-2019, 02:52 AM   #1
Stya
Newly Joined
Stya has no updates.
 
Member Since: Aug 2019
Location: India
Posts: 1
Arrow St John's Wort depleted my D3 Supplement?

Hi,

I was taking a st John's wort supplement (Nature's Bounty) for my mild depression and sleep problems. It worked perfectly well. Now I am not finding it difficult to fall asleep, even when I wake up at night. I took it for last three months. Three times daily.

The problem is, my D3 levels were low too. It was 25 ng/ml (25OLH) 3 months earlier. I took a 5000 IU per day supplement for 3 months along with the SJW. To my extreme surprise, the supplement did not work. In by recent blood work, I am at just 28.6ng/ml. Just a few points up even after taking 5000 IU per day.

There can be three possibilities:

1. Supplement not proper. I was a dry tablet and not a softgel. But it had very good ratings in Amazon.

2. My body could not absorb the D3.

3. SJW depleted my D3 supplement. I heard it sometime does.

What you think could be the cause? I am having foot spasms. Restoring D3 is important.

I am thinking of moving to L-Glutamine instead of SJW. Anybody have any experience with this one? It is said to be much safer than SJW.

Regards,

Satya
Stya is offline   Reply With QuoteReply With Quote

advertisement
Old 08-06-2019, 09:48 AM   #2
amandalouise
Wise Elder
 
amandalouise's Avatar
amandalouise has no updates.
 
Member Since: Mar 2009
Location: NY
Posts: 8,457 (SuperPoster!)
10 yr Member
798 hugs
given
PC PoohBah!
Default Re: St John's Wort depleted my D3 Supplement?

Quote:
Originally Posted by Stya View Post
Hi,

I was taking a st John's wort supplement (Nature's Bounty) for my mild depression and sleep problems. It worked perfectly well. Now I am not finding it difficult to fall asleep, even when I wake up at night. I took it for last three months. Three times daily.

The problem is, my D3 levels were low too. It was 25 ng/ml (25OLH) 3 months earlier. I took a 5000 IU per day supplement for 3 months along with the SJW. To my extreme surprise, the supplement did not work. In by recent blood work, I am at just 28.6ng/ml. Just a few points up even after taking 5000 IU per day.

There can be three possibilities:

1. Supplement not proper. I was a dry tablet and not a softgel. But it had very good ratings in Amazon.

2. My body could not absorb the D3.

3. SJW depleted my D3 supplement. I heard it sometime does.

What you think could be the cause? I am having foot spasms. Restoring D3 is important.

I am thinking of moving to L-Glutamine instead of SJW. Anybody have any experience with this one? It is said to be much safer than SJW.

Regards,

Satya
when my D2 was low my treatment providers explained to me this means I was not getting enough time outdoors, nor eating enough dairy products, eggs and fish. it had nothing to do with the st Johns Wort in me.

we can not tell you whether this is a problem with your taking St. Johns Wort or not only your own treatment providers can say that.

my suggestion is go according to what ever your treatment providers told you to do about this problem when they did the blood work and found out you were low in Vitamin D3.
amandalouise is offline   Reply With QuoteReply With Quote
Old 08-12-2019, 05:33 AM   #3
possum220
Legendary
 
possum220's Avatar
possum220 has no updates.
 
Member Since: Jan 2009
Location: Uppa Gumtree West
Posts: 16,687 (SuperPoster!)
10 yr Member
4,570 hugs
given
PC PoohBah!
Default Re: St John's Wort depleted my D3 Supplement?

Welcome to PC. How do you know what your levels are? Who is doing the blood work? Ostelin D is recommended bu doctors in Australia. Please refer back to your professional to get things back on track.
possum220 is offline   Reply With QuoteReply With Quote
Old 08-12-2019, 05:42 AM   #4
Marielisa2
Junior Member
 
Marielisa2's Avatar
Marielisa2 has no updates.
 
Member Since: Aug 2019
Location: Columbus
Posts: 20
Default Re: St John's Wort depleted my D3 Supplement?

I didnít have any luck with St Johnís Wart I ended up with serotonin syndrome I take a D3 supplement every day and always use the soft gel but I have never had my levels tested I would talk to the doctor that is doing the testing
__________________
Severe major reocurent depression, anxiety, PTSD

Zoloft 200mg
Rexulti 4mg
Klonopin .5mg
ECTís
TMS
Marielisa2 is offline   Reply With QuoteReply With Quote
Old 08-16-2019, 05:12 AM   #5
sarahsweets
Threadtastic Postaholic
 
sarahsweets's Avatar
sarahsweets has no updates.
 
Member Since: Dec 2018
Location: New Jersey
Posts: 2,511 (SuperPoster!)
123 hugs
given
Default Re: St John's Wort depleted my D3 Supplement?

Quote:
Whatís the Bottom Line?
How much do we know about St. Johnís wort for depression?
We know a fair amount about the short-term effects of St. Johnís wort on depression but less about its long-term effects.
What do we know about the effectiveness of St. Johnís wort for depression?
St. Johnís wort isnít consistently effective for depression. Do not use it to replace conventional care or to postpone seeing your health care provider.
What do we know about the safety of St. Johnís wort for depression?
St. Johnís wort limits the effectiveness of many prescription medicines.
Combining St. Johnís wort and certain antidepressants can lead to a potentially life-threatening increase in your bodyís levels of serotonin, a chemical produced by nerve cells.
Donít try to treat depression on your own. Depression can become severe if you donít get effective, professional help. For some people, depression can increase the risk of suicide. Talk to your health care provider if you or someone you know may be depressed.
About St. Johnís Wort
St. Johnís wort (Hypericum perforatum), a plant that grows in the wild, has been used for centuries for mental health conditions. Itís widely prescribed for depression in Europe.
St. Johnís wort is sold as a dietary supplement in the United States, where the standards for selling supplements are less strict than the standards for prescription or over-the-counter drugs.
For more information, see the National Center for Complementary and Integrative Health (NCCIH) Web page about St. Johnís wort.
St. John's Wort and Depression: In Depth | NCCIH
__________________
"I carried a watermelon?"

President of the no F's given society.
sarahsweets is offline   Reply With QuoteReply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off



All times are GMT -5. The time now is 03:29 PM.

Powered by vBulletin® — Copyright © 2000 - 2019, Jelsoft Enterprises Ltd.



 

advertisement

Psych Central Forums

Psych Central is the leading mental health website, overseen by mental health professionals since 1995.

 

Helplines and Lifelines

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment provided by a qualified health care provider. .

Always consult your doctor or mental health professional before trying anything you read here.
Please read the full disclaimer.